Carbimazole

Hi everyone , especially those of you who have or are on carbimazole. How is it going anyone got any side effects ? I'm on 5mg & been on it since jan 14 felt ok until April time then it's been issue after issue. At the moment , not sleeping , bowel movements slower , digestive problems & bloating, periods irregular, feeling generally unwell most of time. :-(

7 Replies

oldestnewest
  • Hi Binky I am on carbimazole.The main thing I have noticed since being on it is sort of tingling/needles sensation firstly on my feet then hands.They are quite bad at the moment in my hands. I never connected it to the carb at first but then I found out it can cause neuropothy symptoms so only guessing this is whats causing it.Generally felt better on carb but was do ill before carb and it has calmed down the palpitations, shakes, constant toilet visits etc.I am due to stop taking it in 4 weeks so will see if the neuropothy type symptoms go away. So difficult this thyroid business sometimes feels like choose your poison! Sorry you are having problems with it do you have Graves disease same as me? X

  • Hi P1pp1ns, well my endo letter says , thyroxostis due to Graves' disease., but the antibody for graves negative ? I don't understand. How long have you been on Carbi.? Yes the tingly feeling, do you sometimes get dizzy ? Had muscke ache etc. I just pray the day I can come off £ try heal my body naturally well keep it well. I'm trying to get back to see endo but I'm discharged , on thyroid register, I need a few questions answered I'm feeling ill & want to ask endo what we are aiming for Iv been on normal range some months. Confused and not well , had water infection again . Bloated feel 80 and not 36 :-( depressed binky noo,

  • Hi I have been on carb since last November so 9 months.What is the thyroid register I haven't heard of that? Ehy have you been discharged from your Endo as I was told all hyper patients must be under an Endo?

  • Hi Blinky, I have been on carbimozole for over 4 years. I get aches and pains but put it down to age, The only problem I have is insomnia, but I still have loads of energy. I came off the carbimozole for three months after being on it a year but all the old symtoms came back. On 20mgs daily . Hope you feel better soon.

  • There is an alternative to Carbimazole if you suffer side effects: propylthiouracil. It's usually known by its acronym : PTU. They don't offer it, because it's more expensive. Report your problems, and ask to be given a trial of PTU.

  • PTU is known to cause liver issues and they can be serious.

  • If one already has liver issues this is a handy warning. (All medicines have side effects. )

    Nevertheless, PTU IS an alternative, if one is having difficulties on Carbimazole. My understanding (having taken it in the past) is that one is not left on it for a prolonged period (as a very few patients are on Carbimazole). Which means that RAI or surgery will be offered.

    Have they told you how close they are to stabilising your thyroid, Binky? Perhaps you need to get a picture of whether you're going to be on Carbimazole for the long haul, or not, to help you decide what your short and long term goals should be with it.

You may also like...